Vytorin

Has anyone heard about this drug. This is one of many meds. that dad takes. Seems like i have seen something about it and it was not good. Here are a list of meds. dad is taking if any red flags come up please let me know. Morning meds: Furosemide , Singular, Plavix, Prednisone, Tekturna, Advair Disc, Spiriva, Nite time meds: Vytorin, Zolft, . Please let me know if you have heard anything about these meds. Thank You! Shelley 1967


9 Comments

oops

by joy1 - 2008-05-28 03:05:00

I have to apologise about stating Furosimide was xanex... it is lasix and Smitty... your absolutely right about the side effects!
i think a couple of the ones I take effect memory...or is that just old age? I forget.

~ducks the eggs and other things being thrown ~ after that Baaaad pun.

Today is a good day
Joy

boogs daughter

by shelley1967 - 2008-05-28 03:05:27

sorry , my dad is Boog!

Meds

by SMITTY - 2008-05-28 03:05:36

I can add you a little about a couple of them from personal experience.

Furosemide is a diuretic. After taking this one stay close to a bathroom for a few hours because it waits for no one. Also, this is NOT a potassium sparing diuretic and can cause pretty severe muscle cramps. I have to take a potassium supplement to reduce the muscle cramps.

Plavix is supposed to stop the platelets from sticking together thereby reducing the risk of blocked arteries. It caused me to look like I had measles and I had Prednisone prescribed to get over the rash. I refuse to take this medicine. Regardless of what the TV commercial say, in my opinion any medicine that carries the stipulation it shoud be taken in conjunction with aspirin is a scam.

Vytorin is a cholesterol lowering medicine. It is made up of two called Zetia and Zorcor. Zetia was sold as a stand alone cholesterol treatment but the manufacturer finally admitted it was not very effective by itself and they combined it with Zorcor, and old, old cholesterol lowering medicine on which the patent had expired. By combining Zocor with Zetia the could get a new patent an quadruple the selling price. It seems to work pretty well in lowering cholesterol, but has the undesirable side effect of causing muscle aches and pain that are like thos of arthritis..

One of the best and easiest web sites Ihave found to get detailed information on almost any medicine is www.walgreens.com. Go there and click on "drug information." You will be especially interested in the side effects of the meds your dad is taking. Many of themare good treatments for his ailments, but they extract one hell of a price in side effects.

I wish him the best,

Smitty

Ones I know...

by joy1 - 2008-05-28 03:05:44

FUROSIMIDE = xanex: for anxiety
PLAVIX: a blood thinner which you really need to watch for break through bleeding/bruising. The AMA or one of those orgs. recommends taking it for a year in the case of stent implants to prevent possible clotting. I took it for 3 months and stopped it do to excessive bruising.
PREDNISONE: is a steroid often used as an antiinflamatory
ZOLFT: a seratonin reuptake inhibitor (SRI) an anti depressant. IT origianlly was used to help in controlling mood swings and assist in anger mgmt. At the time I took it, which was 13 years ago not long after the drug had come out. research indicated that it could create homicidal tendencies after 18 months of continuious use. I think the drug has been altered somewhat since then but I would still dig into that one.

I would be happy to do some research on the other meds and see if I come up with. I will pass the info onto you in a pm unless others are interested as well?

Joy

Drugs

by Bionic Beat - 2008-05-28 03:05:57

Furosemide: is a "water pill", decreases the fluid buildup in
the body.

Vytorin: is for high cholesterol, to decrease it in your blood.

Singular: is for asthma

Advair: is for asthma

Plavix: blood thinner, stops the platelets from clotting.

Zoloft: anti-depressant

Prednisone: powerful steroid, decreases inflammation.

Hope this helps.

Bionic Beat

Comments

by SMITTY - 2008-05-28 04:05:46

Hi Joy,

I apologize to you. I was not trying to walk on your description of furosemide or Lasix. I do not often look at what others have written before I make my comments. I type so poorly I usually just copy the original post to one of my word processors and then write my comments. When I think I have said what I want to, I copy that onto the PM Club site.

The result is I frequently make my comments without ever seeing what others have said. It's not that I think I'm always right, it is just about the only way I can offer anything readable. Then when I have time I'll go back and see what others are saying and see if I have stepped on any toes.

Smitty

PS: I know all about meds. induced memory loss. I have it and it is compounded by old age. Sometimes I feel as if I shoud have my name and address tattooed on my forehead so I can get help finding my way home when needed.

hey Smitty

by joy1 - 2008-05-28 05:05:20

I didn't take offense at all. Quite the contrary!. And your writing is fine, in fact wonderful! It's a pleasure reading your posts and comments. Especially the sayings you throw into some of them....they're awsome!

but that tattooing the info on your forehead... ~grinning~ you can always get a chip implanted. Who knows, maybe they will put a tracking system into the implants like there are in our cell phones.

Joy

spiriva and advair

by jessie - 2008-05-28 06:05:54

yes for ashthma and also for copd. i am lucky i am on hydrodiuril as a water tablet but have ahd muscle cramps that are alleviated by a banana a day. and you are right when you say be near a washroom especially if you are a big water drinker. so hope that everyone is having a great day. jessie

Personal story about Vytorin

by harley63 - 2008-05-28 09:05:12

Shelley~

When I was granted internal bling bling the Cardiac MD put me on Vytorin as well. Vytorin is a “statin drug”. You can find more about that family of medications via the search in the grey tool bar on the main screen of the PM site. Now to my personal experience… keep in mind that I was going through the "second chance" at life mentality and had the mind set that if I was going to die anytime I was going to start marking things off my bucket list! So I bought a sweet black Harley with knockout Barbie pink flames, threw the bras in the dumpster.. lol.. ok.. So you get the picture.. anyway.. over the course of a year of taking the Vytorin I kept telling my Cardiac MD that I thought I was having a reaction to it. All lab work was normal… I looked normal.. etc.. but I was complaining of muscle aches/pains with fatigue to the entire body! Changed Cardiac MD’s and with my first mention of body aches and Vytorin… new MD said stop taking it as your showing signs of side effects, even with normal lab levels. It took about 5 months for the muscles to feel back to what I consider normal for me. Now that was my way of saying to watch for the s/s of muscle & joint aches/pain, to report them and even with normal lab the patient needs to advocate for themselves that perhaps a statin type cholesterol medication is not for them.

Harley63

P.S. to Smitty.. I enjoy your post as well and perhaps now I know why.. you write it and worry about the fall out later.. love it! Speak your peace and move along! My sort of fella!

You know you're wired when...

You’re a battery-operated lover.

Member Quotes

I am an avid scuba diver.